MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G23813
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
While deploying the zilver stent in the left hepatic duct, the physician mentioned that the markers under fluoroscopy were not obvious and may have contributed to him deploying the stent slightly higher than anticipated.He does not want to make a complaint but felt the lack of visibility of the stent was a contributing factor to the stent being deployed too high.While deploying the zilver stent yesterday, the physician mentioned that the markers under fluoroscopy were not obvious and may have contributed to him deploying the stent slightly higher than anticipated.Additional info received 12-may-2020: the physician managed to reposition the stent just after deployment by manipulating in with spybite forceps during that procedure.Additional file created to capture user error as this device should not be moved once placed.
 
Additional Manufacturer Narrative
Pma/510(k) #: k163018.Device evaluation: the zilbs-635-8-10 device of lot number cr1617396 involved in this complaint was not available for evaluation.With the information provided, a document based investigation was conducted.Document review: prior to distribution zilbs-635-8-10 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl.A review of the relevant manufacturing records (cr1617396) revealed no discrepancies that could have contributed to this complaint.There is evidence to suggest the user did not follow the ifu(ifu0125-0)."these metal biliary stents are not intended to be repositioned or removed after deployment in the bile duct".It was also noted that the patient anatomy was tortuous.Root cause review: a definitive root cause of user error was identified from the available information.The physician repositioned the stent after deployment.Summary: the complaint is confirmed based on customer testimony.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key10131998
Report Number3001845648-2020-00342
Device Sequence Number2911533
Product Code FGE
UDI-Device Identifier10827002238135
UDI-Public(01)10827002238135(17)211016(10)CR1617396
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2021
Device Model NumberG23813
Device Catalogue NumberZILBS-635-8-10
Device Lot NumberCR1617396
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/23/2020
Event Location Hospital
Initial Date Received by Manufacturer 05/21/2020
Supplement Date Received by Manufacturer05/21/2020
Initial Report FDA Received Date06/09/2020
Supplement Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1